Alert archive / Hawaii / Gale Warnings in 2012
Gale Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Mar 9, 2012, 1:38 PM HST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 1:38 PM HST (23:38 UTC)
- Expired
- Mar 10, 2012, 3:38 PM HST
- In force
- 26 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
421 WHHW70 PHFO 092338 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 138 PM HST FRI MAR 9 2012 ...STRONG WINDS AND ROUGH SEAS... .STRONG TO GALE FORCE WINDS CAUSED BY A TIGHT PRESSURE GRADIENT INDUCED BY A SURFACE TROUGH. IN COMBINATION WITH SWELLS FROM THE NORTH AND EAST...WILL MAINTAIN HAZARDOUS CONDITIONS IN THE COASTAL WATERS. PHZ121-123-124-101245- /O.UPG.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/ /O.NEW.PHFO.GL.W.0002.120309T2338Z-120311T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 138 PM HST FRI MAR 9 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 12 TO 19 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ116-119-120-101245- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-120310T1600Z/ /O.NEW.PHFO.GL.W.0002.120310T1600Z-120311T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- 138 PM HST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY. THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. WINDS WILL STRENGTHEN TO 30 TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS SATURDAY MORNING. ROUGH SEAS 10 TO 18 FEET...INCREASING TO 12 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>115-117-118-122-101245- /O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 138 PM HST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 10 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ FOSTER
4 follow-up statements
130 WHHW70 PHFO 100138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST FRI MAR 9 2012 ...STRONG WINDS AND ROUGH SEAS... .STRONG TO GALE FORCE WINDS ISLAND WIDE CAUSED BY A TIGHT PRESSURE GRADIENT INDUCED BY A SURFACE TROUGH. IN COMBINATION WITH SWELLS FROM THE NORTH AND EAST...WILL MAINTAIN HAZARDOUS CONDITIONS IN THE COASTAL WATERS. PHZ116-119-120-101445- /O.CON.PHFO.SC.Y.0014.000000T0000Z-120310T1600Z/ /O.CON.PHFO.GL.W.0002.120310T1600Z-120311T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- 338 PM HST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. WINDS WILL STRENGTHEN TO 30 TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS SATURDAY MORNING. ROUGH SEAS 10 TO 18 FEET...INCREASING TO 12 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ121-123-124-101445- /O.CON.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 338 PM HST FRI MAR 9 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS 30 TO TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 13 TO 19 FEET. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>115-117-118-122-101445- /O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 338 PM HST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 10 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ FOSTER
656 WHHW70 PHFO 100710 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 910 PM HST FRI MAR 9 2012 ...STRONG WINDS AND ROUGH SEAS WILL CONTINUE ACROSS THE HAWAIIAN COASTAL WATERS THROUGH SATURDAY NIGHT... .WINDS WILL INCREASE LATER TONIGHT AND SATURDAY AS A SURFACE LOCATED TROUGH WEST OF KAUAI CONTINUES MOVING WESTWARD AND HIGH PRESSURE BUILDS FAR NORTHWEST AND NORTH OF THE ISLANDS. A LARGE NORTH SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES WILL ALSO MAINTAIN ELEVATED ROUGH SEAS ACROSS THE COASTAL WATERS. PHZ116-119-120-102015- /O.CAN.PHFO.SC.Y.0014.000000T0000Z-120310T1600Z/ /O.EXT.PHFO.GL.W.0002.120310T0710Z-120311T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- 910 PM HST FRI MAR 9 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...WINDS OF 20 TO 30 KNOTS TONIGHT WILL INCREASE TO 25 TO 35 KNOTS STARTING EARLY SATURDAY MORNING. ROUGH SEAS OF 10 TO 18 FEET TONIGHT WILL INCREASE TO 12 TO 19 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE WARNING HAS BEEN CANCELLED. && $$ PHZ121-123-124-102015- /O.CON.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 910 PM HST FRI MAR 9 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EXPECT EAST WINDS OF 30 TO 35 KNOTS AND ROUGH SEAS OF 14 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE WARNING HAS BEEN CANCELLED. && $$ PHZ110>115-117-118-122-102015- /O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 910 PM HST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 KNOTS AND ROUGH SEAS OF 10 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
530 WHHW70 PHFO 101331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST SAT MAR 10 2012 ...STRONG WINDS AND ROUGH SEAS WILL CONTINUE THROUGH SUNDAY AFTERNOON ACROSS THE HAWAIIAN COASTAL WATERS... .WINDS WILL INCREASE TODAY AS A SURFACE LOCATED TROUGH NORTHWEST OF KAUAI CONTINUES MOVING WESTWARD AT 10 KT AND HIGH PRESSURE BUILDS FAR NORTHWEST AND NORTH OF THE ISLANDS. A LARGE NORTH SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES WILL ALSO MAINTAIN ELEVATED ROUGH SEAS ACROSS THE COASTAL WATERS. PHZ116-119>121-123-124-110245- /O.CON.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 AM HST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH THIS AFTERNOON...EXPECT EAST WINDS OF 30 TO 35 KNOTS AND ROUGH SEAS OF 16 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE WARNING HAS BEEN CANCELLED. && $$ PHZ110>115-117-118-122-110245- /O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 331 AM HST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 KNOTS AND ROUGH SEAS OF 10 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
724 WHHW70 PHFO 110138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL HAWAIIAN COASTAL WATERS... .STRONG TRADE WINDS WILL CONTINUE TO BUFFET THE AREA INTO EARLY MONDAY AS HIGH PRESSURE BUILDS FAR NORTHWEST AND NORTH OF THE ISLANDS. LOCALLY GENERATED WIND WAVES WILL ALSO KEEP SEAS ROUGH AND HAZARDOUS ACROSS THE COASTAL WATERS. PHZ116-119>121-123-124-111445- /O.CAN.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/ /O.EXB.PHFO.SC.Y.0014.000000T0000Z-120312T1600Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 PM HST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH MONDAY MORNING...EAST WINDS 25 TO 30 KNOTS AND ROUGH SEAS OF UP TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>115-117-118-122-111445- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-120312T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 338 PM HST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...EAST WINDS 20 TO 30 KNOTS AND ROUGH SEAS OF 10 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ BRENCHLEY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Mar 9, 1:35 PM HST, 3 minutes earlier.
Area forecast discussion, Mar 9, 1:35 PM HST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 135 PM HST FRI MAR 9 2012 .UPDATE... RECENT UPDATES INCLUDE THE ISSUANCE OF A WIND ADVISORY FOR THE BIG ISLAND MAUI AND KAHOOLAWE...AS STRONG TRADE WINDS ARE BUILDING IN FROM THE EAST...AS THE SURFACE TROUGH NEAR OAHU MOVES SLOWLY WEST AND SHARPENS. HAVE LEFT THE ISLAND OF LANAI OUT OF THE ADVISORY WITH THE EASTERY WIND DIRECTION. HAVE ALSO ISSUED A GALE WARNING FOR WATERS AROUND THE BIG ISLAND. WITH STRONG EAST WINDS SPREADING WESTWARD AS THE TROUGH DEPARTS...THE WIND ADVISORY WILL LIKELY BE EXPANDED WESTWARD...WITH THE GALE WARNING LIKELY EXPANDED TO INCLUDE ADDITIONAL CHANNELS. && .SYNOPSIS... STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE...AND HEAVY RAIN ARE IN STORE FOR KAUAI AND OAHU THROUGH THIS AFTERNOON...WITH THE THREAT PERSISTING ON KAUAI THROUGH TONIGHT. THE UPPER LEVEL FEATURE RESPONSIBLE FOR THE UNSETTLED AIRMASS IS A COLD LOW CORE ALOFT LOCATED JUST WEST OF KAUAI...THAT IS FORCING THE DEVELOPMENT OF A SURFACE TROUGH NEAR KAUAI AND OAHU. THE LOW WILL KEEP WEATHER UNSETTLED OVER KAUAI THROUGH TONIGHT...WITH QUIETER TRADE WIND WEATHER FOR THE OTHER ISLANDS. STRONG HIGH PRESSURE FAR NORTHWEST OF THE STATE WILL SUPPORT FRESH TO STRONG TRADE WINDS THE NEXT COUPLE OF DAYS...DELIVERING JUST A FEW BRIEF SHOWERS TO WINDWARD AREAS. && .DISCUSSION... WIDESPREAD STRONG...AND ISOLATED SEVERE...STORMS CONTINUE TO IMPACT MOST ISLANDS AND SURROUNDING WATERS THIS MORNING...WITH AN UNPRECEDENTED HAIL EVENT /HAIL STONES UP TO 3 INCHES/ HAVING ALREADY IMPACTED KANEOHE AND KAILUA EARLY THIS MORNING. ADDITIONAL REPORTS OF HAIL HAVE COME FROM WINDWARD EAST MAUI THIS MORNING...AND FROM KAUAI EARLIER IN THE NIGHT. A COLD CORE ALOFT CENTERED JUST W OF KAUAI THIS MORNING IS INTERACTING WITH ABUNDANT LOW LEVEL MOISTURE ASSOCIATED WITH A STALLED SURFACE FRONT TO BRING THE STRONG STORMS. THIS IS THE SAME LOW-LEVEL BOUNDARY THAT BROUGHT TORRENTIAL RAINS TO THE WESTERN ISLANDS THIS PAST WEEK. THE FRONT IS TRANSITIONING TO A SURFACE TROUGH...WITH THE TROUGH AXIS ESTIMATED TO BE NEAR OAHU AT THIS TIME...WITH ROTATING THUNDERSTORMS IN THE KAUAI CHANNEL HARNESSING THE LOW LEVEL SHEAR ASSOCIATED WITH THE SHARPENING SURFACE TROUGH. THE LOW ALOFT IS FORECAST TO MOVE W OVER THE NEXT 24 HOURS...WITH THE LOW LEVEL TROUGH FOLLOWING SUIT. THIS WILL LEAD TO A GRADUAL IMPROVEMENT IN WEATHER FROM E TO W ACROSS THE STATE AS EARLY AS TONIGHT...EXCEPT FOR A LINGERING THREAT OF THUNDERSTORMS OVER KAUAI AND OAHU. THE DEPARTURE OF THE LOW LEVEL TROUGH WILL ALLOW STRONG E WINDS TO SPREAD OVER ALL ISLANDS...SUPPORTED BY HIGH PRESSURE CENTERED FAR NW OF THE ISLANDS. ALTHOUGH THE BIG ISLAND IS NOT IMMEDIATELY UNDER ANY THREAT...THE THREAT FOR THUNDERSTORMS REMAINS...ESPECIALLY WITH HEATING OF THE SLOPES THIS AFTERNOON. IF THUNDERSTORMS DO DEVELOP...THE RESULT WILL BE A WINTRY MIX AT THE SUMMITS...SO THE WINTER WEATHER ADVISORY CONTINUES THROUGH 4PM TODAY. THE OUTLOOK CALLS FOR TRADE WIND WEATHER TO PREVAIL LATER THIS WEEKEND AND INTO NEXT WEEK...AS HIGH PRESSURE PERSISTS FAR NW OF THE ISLANDS. A WEAK MID LEVEL TROUGH MOVING OVER THE ISLANDS FROM THE NE SUNDAY NIGHT AND MONDAY WILL LIKELY BE ACCOMPANIED BY E-W ORIENTED SHOWER BAND THAT WILL MOVE OVER THE ISLANDS FROM THE NE. AFTER THAT...MODEL GUIDANCE INDICATES THAT A MID LEVEL RIDGE CENTERED FAR NW OF THE ISLANDS WILL MOVE SE OVER THE ISLANDS...BRINGING A PERIOD OF MUCH DRIER AND QUIETER WEATHER. && .AVIATION... WIDESPREAD HEAVY RAIN AND SCATTERED THUNDERSTORMS OVER THE AREA WILL CONTINUE TO BRING MVFR AND ISOLATED IFR/LIFR CONDITIONS TO THE TERMINALS. THUNDERSTORMS WILL ALSO PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. AIRMETS REMAIN POSTED FOR IFR CONDITIONS OVER THE MOUNTAINS...LOW LEVEL TURBULENCE...AND ICING IN ANY CONVECTION AND MULTI-LAYERED CLOUDS. SIGMET ROMEO IN EFFECT OVER THE MAIN HAWAIIAN ISLANDS FOR THUNDERSTORMS OVER AND NEAR THE ISLANDS. && .MARINE... THE HIGH SURF ADVISORY REMAINS POSTED FOR EAST FACING SHORES OF ALL ISLANDS DUE TO A SHORT PERIOD EAST SWELL...AND HAS BEEN EXTENDED THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL HAWAIIAN WATERS FOR WINDS AND/OR COMBINED SEAS...WITH THESE CONDITIONS EXPECTED THROUGH SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR MAUI MOLOKAI LANAI OAHU KAUAI UNTIL 6 AM HST SATURDAY. GALE WARNING FOR ALENUIHAHA CHANNEL AND WATERS SOUTH OF THE BIG ISLAND THROUGH 6 PM SATURDAY. GALE WARNING FROM 6 AM TO 6 PM SATURDAY FOR KAIWI CHANNEL-MAALAEA BAY AND KAIWI CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN WATERS NOT IN THE GALE WARNING. HIGH SURF ADVISORY FOR EAST FACING SHORES KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND UNTIL 6 PM HST SUNDAY. WIND ADVISORY FOR KAUAI AND NIIHAU THROUGH 6 PM TODAY. WIND ADVISORY FOR MAUI KAHOOLAWE AND BIG ISLAND THROUGH 6 PM SATURDAY. && BIRCHARD
In the hours before
Local storm report, Mar 9, 8:21 AM HST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM FLASH FLOOD LAIE 21.65N 157.93W
03/09/2012 HONOLULU HI NWS EMPLOYEE
WATER UP TO SEVERAL FEET DEEP IN YARDS AND ON ROADS.
&&
ELUTUMCMLocal storm report, Mar 9, 9:38 AM HST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
938 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM FLASH FLOOD HANALEI 22.21N 159.50W
03/09/2012 KAUAI HI EMERGENCY MNGR
OHIKI ROAD CLOSED
0849 AM FLASH FLOOD KILAUEA 22.21N 159.41W
03/09/2012 KAUAI HI EMERGENCY MNGR
KALIHIWAI ROAD WEST LEADING TO KALIHIWAI BEACH CLOSED.
0849 AM FLASH FLOOD KILAUEA 22.21N 159.41W
03/09/2012 KAUAI HI EMERGENCY MNGR
ANINI ROAD GOING TO ANINI BEACH CLOSED.
&&
ELUTUMCMLocal storm report, Mar 9, 11:24 AM HST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1124 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD KANEOHE 21.41N 157.79W
03/09/2012 HONOLULU HI BROADCAST MEDIA
WATER OVERFLOWING AT 44-217 MIKIOLA DRIVE.
&&
ELUTUMCMThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:06 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 4 days |
| Mar 8, 3:08 PM HST | Winter Weather Advisory | HFO | Hawaii | 20 hr |
| Mar 8, 5:17 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Mar 8, 6:54 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 8, 7:49 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 8, 8:34 PM HST | Areal Flood Advisory | HFO | Honolulu | 6 hr |
| Mar 8, 8:52 PM HST | Flash Flood Warning | HFO | Kalawao | 6 hr |
| Mar 8, 11:48 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Mar 9, 12:44 AM HST | Special Marine Warning | HFO | 61 min | |
| Mar 9, 12:51 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 9, 1:15 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 9, 1:39 AM HST | Special Marine Warning | HFO | 66 min | |
| Mar 9, 2:05 AM HST | Flash Flood Warning | HFO | Kauai | 21 hr |
| Mar 9, 2:30 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 9, 2:32 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 9, 2:43 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 9, 3:00 AM HST | Special Marine Warning | HFO | 60 min | |
| Mar 9, 4:01 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 44 min |
| Mar 9, 4:11 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 9, 4:19 AM HST | Special Marine Warning | HFO | 56 min | |
| Mar 9, 5:10 AM HST | Special Marine Warning | HFO | 110 min | |
| Mar 9, 5:22 AM HST | Special Marine Warning | HFO | 83 min | |
| Mar 9, 5:27 AM HST | Special Marine Warning | HFO | 81 min | |
| Mar 9, 5:28 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 9, 5:29 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 31 min |
| Mar 9, 5:36 AM HST | Special Marine Warning | HFO | 84 min | |
| Mar 9, 5:38 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 9, 5:55 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 50 min |
| Mar 9, 6:07 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 9, 6:27 AM HST | Flash Flood Warning | HFO | Kalawao | 5 hr |
| Mar 9, 6:28 AM HST | Special Marine Warning | HFO | 103 min | |
| Mar 9, 6:37 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 53 min |
| Mar 9, 6:43 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 32 min |
| Mar 9, 6:52 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 9, 7:00 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 45 min |
| Mar 9, 7:10 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 7:17 AM HST | Special Marine Warning | HFO | 118 min | |
| Mar 9, 7:24 AM HST | Flash Flood Warning | HFO | Honolulu | 5 hr |
| Mar 9, 8:11 AM HST | Special Marine Warning | HFO | 94 min | |
| Mar 9, 8:32 AM HST | Special Marine Warning | HFO | 118 min | |
| Mar 9, 8:42 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 9:40 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 9:58 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 9, 10:26 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 41 hr |
| Mar 9, 10:30 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 10:36 AM HST | Special Marine Warning | HFO | 114 min | |
| Mar 9, 11:40 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 11:58 AM HST | Special Marine Warning | HFO | 68 min | |
| Mar 9, 12:00 PM HST | Special Marine Warning | HFO | 59 min | |
| Mar 9, 12:25 PM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.